Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 23, 2021, 7:32 PM CDT for Guadalupe County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 23, 2021, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
County Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 15 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
732
WWUS84 KEWX 240032
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
732 PM CDT Fri Apr 23 2021
TXZ206-207-240115-
Guadalupe TX-Comal TX-
732 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 815 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Schertz, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Selma, Garden
Ridge, McQueeney, Marion, Kingsbury, Santa Clara, Geronimo, Zorn,
Nolte, Zipp, Bracken, Freiheit, Solms and New Braunfels Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2957 9783 2952 9820 2953 9822 2955 9823
2955 9826 2954 9826 2956 9830 2960 9831
2961 9833 2978 9801 2976 9800 2979 9796
TIME...MOT...LOC 0032Z 250DEG 25KT 2958 9825
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 23, 6:24 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 23, 6:24 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 624 PM CDT Fri Apr 23 2021 .AVIATION... While most areas are VFR right now, lower ceilings have persisted around ongoing convection. Expect the ceilings at AUS are expected to rise once showers and storms move east, but MVFR could linger through at least 09z. At SAT/SSF storms have fired across Western Bexar County and should impact the two San Antonio area terminals between now and 02z. -TSRA has been added to cover this. MVFR could also linger for parts of the evening across San Antonio as well. The front arrives around 14z at all 3 I-35 TAF sites clearing all to VFR and causing gusty north winds. At DRT VFR conditions are expected through the period with generally northwest winds around 10 knots. && .PREV DISCUSSION... /ISSUED 411 PM CDT Fri Apr 23 2021/ UPDATE... In coordination with the Storm Prediction Center we have dropped the Severe Thunderstorm Watch across the Hill Country and Austin Metro area. It is important to note that some of the high resolution models have continued to show isolated development later this evening (in the 6 to 9 pm time frame) as the dryline approaches from West Texas. The focus of these storms has tended to be across the Hill Country and in areas from San Antonio south. In addition we are watching a few cells that are moving from the Mexican Mountains into Maverick county. Any storms that form through the evening hours will have large hail as their main hazard. In general all the mesoscale models have activity out of the area around 11 pm tonight. PREV DISCUSSION... /ISSUED 252 PM CDT Fri Apr 23 2021/ SHORT TERM (Tonight through Saturday Night)... Beneficial rainfall ongoing with a cluster of convection between highway 281 and I-10. This cluster will continue to move north and east during the rest of the afternoon, with most of it out of the area by evening. However, a few strong along with perhaps a severe storm could be possible but the primarily impact seems to have transitioned to more of heavy rainfall with some localized spots receiving 1 to 4 inches. Ponding on roadways along with some minor nuisance flooding may be possible with these strongest cells. May see an isolated cell or two try to fire along the dryline from the afternoon through the evening as it has advanced east from the Del Rio area. Cannot rule out a strong storm with these cells but the latest hi-res short term models that do establish any cells have shown some decline in the signal for any severe weather associated with those cells. This activity weakens or moves out of the area quickly once night sets in. The cold front associated with the passing upper level trough will move across the region during the overnight and into the early morning hours Saturday. Some models show the continuation and/or redevelopment of low stratus along with maybe some very patchy fog ahead of the front, especially in the coastal plains. Will leave patchy fog out of the forecast for now. Behind the front, moderate to breezy north winds will usher drier air across the area. The skies will clear with the drier air and result in sunny conditions. With the loss of the cloud cover, temperatures will warm through solar radiation with highs ranging from the low 80s to the mid 90s. Elevated to near critical fire weather conditions are possible for locations along and east of the I-10/37 corridor as a result of combination of the low RH values and moderate winds. Mostly clear skies continue into Saturday night with lows in the 50s and 60s. LONG TERM (Sunday through Friday)... Dry weather will begin the long-term of the forecast as southerly flow begins to return to the area on Sunday. Highs on Sunday and Monday will top out in the upper 80s to middle 90s across the area with the southerly flow. The next storm system will approach the during the middle portion of the week. Trends are slightly slower with the trough axis but there should be a decent chance of showers and thunderstorms Tuesday night into Wednesday for much of our northern counties. Some of this activity could be strong to severe, but the actual severity will be dependent on the timing of any potential storms. The forecast should then dry out for the remainder of the forecast period with temperatures slightly cooler behind the front associated with the mid-week system. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 58 83 55 88 / 90 30 0 0 0 Austin Bergstrom Intl Airport 71 58 84 53 87 / 90 30 0 0 0 New Braunfels Muni Airport 73 60 88 55 89 / 80 20 0 0 0 Burnet Muni Airport 73 55 80 54 86 / 80 20 0 0 0 Del Rio Intl Airport 91 61 92 59 93 / 10 0 0 0 0 Georgetown Muni Airport 72 56 80 53 86 / 90 30 0 0 0 Hondo Muni Airport 88 55 92 55 93 / 50 10 0 0 0 San Marcos Muni Airport 72 58 85 54 88 / 80 30 0 0 0 La Grange - Fayette Regional 74 64 84 56 87 / 90 30 0 0 0 San Antonio Intl Airport 82 60 88 57 89 / 60 20 0 0 0 Stinson Muni Airport 84 60 90 57 91 / 60 30 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Treadway Warnings...Brady Long-Term...Morris Decision Support...EWilliams
Hazardous weather outlook, Apr 23, 7:23 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 723 PM CDT Fri Apr 23 2021 TXZ171>173-183>194-202>209-217>225-228-250030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 723 PM CDT Fri Apr 23 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Isolated strong to severe storms are ongoing across across the I-37 corridor this evening. These storms will push east across the Coastal Plains this evening which has prompted a brand new Severe Thunderstorm Watch through 11 pm across the Coastal Plains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to localized near-critical fire weather conditions are forecast Saturday across the Rio Grande and Winter Garden regions. Thunderstorms are forecast for Tuesday night into Wednesday, with a potential for strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm reports to the National Weather Service.
In the hours before
Special weather statement, Apr 23, 6:59 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 659 PM CDT Fri Apr 23 2021 TXZ205-220-221-240100- Atascosa TX-Bexar TX-Wilson TX- 659 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATASCOSA...SOUTHWESTERN WILSON AND SOUTHWESTERN BEXAR COUNTIES UNTIL 800 PM CDT... At 659 PM CDT, Doppler radar was tracking a strong thunderstorm near Natalia, or 8 miles east of Devine, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pleasanton, Poteet, Lytle, Somerset, Leming, Bigfoot, Sandy Oaks, Iuka, Canada Verde, Graytown, Thelma, Espey and Rossville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2905 9881 2924 9880 2920 9819 2893 9824 TIME...MOT...LOC 2359Z 279DEG 23KT 2915 9876 BRADY
Local storm report, Apr 23, 7:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL ALAMO HEIGHTS 29.49N 98.47W
04/23/2021 E0.50 INCH BEXAR TX PUBLIC
PUBLIC REPORT OF NUMEROUS HAIL STONES OF AT
LEAST PEA SIZE, WITH SEVERAL HALF INCH SIZED
HAIL STONES.
&&
MMLocal storm report, Apr 23, 7:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 3 NW SAN ANTONIO 29.45N 98.53W
04/23/2021 M1.00 INCH BEXAR TX PUBLIC
TWITTER PICTURE OF HAIL UP TO QUARTER SIZE.
&&
MMLocal storm report, Apr 23, 7:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 1 WSW SAN ANTONIO 29.42N 98.51W
04/23/2021 M1.00 INCH BEXAR TX PUBLIC
REPORT OF QUARTER SIZE HAIL AT PINKERTONS
BBQ IN DOWNTOWN SAN ANTONIO.
&&
MMLocal storm report, Apr 23, 7:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 SW CHARLOTTE 28.85N 98.71W
04/23/2021 ATASCOSA TX PUBLIC
REPORT FROM MPING: WIND DAMAGE REPORTED TO
TREE LIMBS. ESTIMATED 81 MPH WIND GUST
REPORTED VIA SOCIAL MEDIA.
&&
MMSpecial weather statement, Apr 23, 7:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
732 PM CDT Fri Apr 23 2021
TXZ206-207-240115-
Guadalupe TX-Comal TX-
732 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES UNTIL 815 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Schertz, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Selma, Garden
Ridge, McQueeney, Marion, Kingsbury, Santa Clara, Geronimo, Zorn,
Nolte, Zipp, Bracken, Freiheit, Solms and New Braunfels Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2957 9783 2952 9820 2953 9822 2955 9823
2955 9826 2954 9826 2956 9830 2960 9831
2961 9833 2978 9801 2976 9800 2979 9796
TIME...MOT...LOC 0032Z 250DEG 25KT 2958 9825
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 29 min |
| Apr 23, 7:39 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 51 min |
| Apr 23, 7:42 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 48 min |
| Apr 23, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 46 min |
| Apr 23, 8:31 PM CDT | Special Weather Statement | EWX | Karnes | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.